Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 59, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 28, 2005, 5:15 PM EST for LaGrange County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2005, 5:15 PM EST (22:15 UTC)
- Expired
- Jun 28, 2005, 5:45 PM EST
- In force
- 30 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County LaGrange County, IN
The radar
The Northern Indiana radar (KIWX), 45 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 282216 SVRIWX INC087-282300- /O.NEW.KIWX.SV.W.0059.050628T2215Z-050628T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 515 PM EST TUE JUN 28 2005 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAGRANGE COUNTY IN INDIANA * UNTIL 600 PM EST * AT 512 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 7 MILES NORTHWEST OF LAGRANGE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHERN LAGRANGE COUNTY. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4178 8555 4162 8563 4158 8519 4178 8519 $$
1 follow-up statement
000 WWUS53 KIWX 282245 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 544 PM EST TUE JUN 28 2005 INC087-282254- /O.CAN.KIWX.SV.W.0059.000000T0000Z-050628T2300Z/ LAGRANGE IN- 544 PM EST TUE JUN 28 2005 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR... LAGRANGE COUNTY IN INDIANA AT 542 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4178 8555 4162 8563 4158 8519 4178 8519 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:35 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 28, 2:35 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 235 PM EST TUE JUN 28 2005 .SHORT TERM... TONIGHT AND WEDNESDAY...SCT TSTMS CONTG OVER THE AREA THIS AFTN AS WK UPPER LEVEL TROF MOVES SLOWLY EAST ACROSS THE GRTLKS/OH VLY. LOW LEVEL CONVERGENCE ALONG SFC TROF MOVG INTO LM/NW IN ALSO AIDING IN TSTM DVLPMNT THIS AFTN. THIS TROF EXPECTED TO LAY OUT NE-SW ACROSS THE CWA OVERNIGHT AND THEN LIFT NORTH INTO MI ON WED IN RESPONSE TO STRONG SHRTWV/CDFNT MOVG TOWARD UPR MS RVR VLY. DESPITE FACT THAT UPPER LEVEL TROF WILL MOVE EAST OF THE AREA OVERNIGHT AND WED AND RIDGING WILL BUILD IN ALOFT IN RESPONSE TO UPSTREAM SHRTWV, BELIEVE GIVEN MOIST/UNSTABLE AMS OVER THE AREA THAT WK CONVERGENCE ALONG THIS BOUNDARY MAY CONT TO CAUSE TSTMS IN THE AREA. BOUNDARY SHOULD HAVE LESS INFLUENCE OVER SE PORTION OF CWA, BUT, MOS POPS HIGHEST IN THIS AREA, APPARENTLY IN RESPONSE TO LINGERING TROPICAL MOISTURE. SOME OUTFLOW BOUNDARIES MAY ALSO LINGER IN THIS AREA THIS PD WHICH WILL PROVIDE FOCUS FOR MORE DVLPMNT. GENERALLY RAISED MOS TEMPS A BIT TONIGHT DUE TO EXPECTED LINGERING CLOUDINESS AND TOMORROW AS SUGGESTED BY H85 TEMPS. && .LONG TERM... WEDNESDAY NIGHT THROUGH TUESDAY...STRONG SHORTWAVE WILL MOVE ACROSS THE UPPER MIDWEST THURSDAY AND FRIDAY. THIS SYSTEM WILL BRING A COLD FRONT OVER NORTHERN INDIANA AND SURROUNDING AREAS THURSDAY AND EARLY THURSDAY NIGHT. MADE SLIGHT TIMING ADJUSTMENTS WITH THIS SYSTEM IN GRIDS...BUT OTHERWISE FRONTAL PASSAGE SHOULD OCCUR THURSDAY AFTERNOON OR EARLY THURSDAY EVENING. SEVERAL PARAMETERS FAVORABLE FOR SEVERE STORMS THURSDAY. CAPE VALUES 3500-4500 J/KG...SWEAT INDEX >400...AND MID LEVEL WINDS INCREASE TO >50 KNOTS. DIURNAL TIMING FOR SEVERE ALSO LOOKS FAVORABLE IN THE LATE AFTERNOON OR EVENING. SEVERE WEATHER POTENTIAL STILL EXISTS THURSDAY AS IN HWO...BUT LATEST NCEP MODEL DATA SUGGESTS POTENTIAL BETTER THURSDAY/THURSDAY EVENING INSTEAD OF WEDNESDAY NIGHT. FOR FRIDAY THROUGH TUESDAY... TEMPERATURES SHOULD BE BELOW NORMAL FRIDAY AND SATURDAY WITH A LESS HUMID AIRMASS OVER THE AREA. KEPT FRIDAY THROUGH TUESDAY DRY...BUT VERY WARM TEMPERATURES AND HUMID WEATHER SHOULD RETURN AS THE SURFACE HIGH MOVES TO THE EAST AND RETURN FLOW SETS UP. TOO MUCH UNCERTAINTY OF LOCATION OF FRONT EARLY NEXT WEEK TO INCLUDE THUNDER...AS 12Z GFS RUN IS MUCH FARTHER NORTH WITH THE FRONT THAN THE 06Z RUN. && .AVIATION... SCT TSTMS CONTINUING ACROSS NRN IN EARLY THIS AFTN. AREA OF WIDESPREAD SHOWERS/TSTMS MOVG NE TOWARD FWA SHOULD REACH THERE MID AFTN. EXPECT STORMS WILL DVLP FARTHER NW WHERE CLRG HAS ALLOWED AMS TO DESTABILIZE AND N-S ORIENTED SFC TROF APPCHG...PUT TEMPO TSRA IN SBN MID AFTN AS WELL. SOME REDEVELOPMENT ALONG THIS TROF NOT OUT OF QUESTION AS IT SAGS INTO NRN INDIANA OVERNIGHT, BUT, CHANCES LOW ENOUGH NOT TO MENTION ATTM. SHOULD BE SOME MVFR VSBYS DUE TO BR/HZ EARLY IN MORNING WITH LIGHT WINDS AND MOIST AMS WITH CU DVLPG AGAIN TOWARD END OF TAF PD. && .IWX WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .MI...NONE. .OH...NONE. .LK MI...NONE. && SHORT TERM/AVIATION...JT LONG TERM...SKIP
Hazardous weather outlook, Jun 28, 4:58 AM EST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 458 AM EST TUE JUN 28 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-290957- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 458 AM EST TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED INTO TONIGHT ACROSS THE AREA. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...BUT AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH DAMAGING WIND GUSTS TO 60 MPH BEING THE PRIMARY THREAT. STORMS WILL MOVE SLOWLY...ALLOWING FOR LOCALLY HEAVY RAINFALL IN SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY EVENING. SEVERE WEATHER WILL BE POSSIBLE MAINLY WEDNESDAY NIGHT INTO THURSDAY AHEAD OF AN ADVANCING COLD FRONT. DAMAGING WINDS WILL ONCE AGAIN BE THE MAIN THREAT...ALONG WITH LOCALLY HEAVY RAINFALL. AFTERNOON HIGHS IN THE LOW 90S ON WEDNESDAY COMBINED WITH INCREASING HUMIDITY WILL RESULT IN HEAT INDICES IN THE MID TO UPPER 90S ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...TRAINED OBSERVERS ARE ASKED TO CALL IN REPORTS OF ISOLATED SEVERE WEATHER OR HEAVY RAINFALL. SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY NIGHT AND THURSDAY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-290957- 458 AM EST TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED INTO TONIGHT ACROSS THE AREA. A FEW STORMS MAY HAVE WIND GUSTS ABOVE 30 KNOTS IN ADDITION TO DEADLY LIGHTNING AND HEAVY RAIN. WINDS AND WAVES WILL BE HIGHER NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY EVENING. SEVERE WEATHER WILL BE POSSIBLE MAINLY WEDNESDAY NIGHT INTO THURSDAY AHEAD OF AN ADVANCING COLD FRONT. WIND GUSTS GREATER THAN 50 KNOTS WILL BE THE MAIN THREAT...ALONG WITH LOCALLY HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX FISHER
In the hours before
Local storm report, Jun 28, 12:14 PM EST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1214 PM EST TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD COLUMBIA CITY 41.16N 85.48W
06/28/2005 WHITLEY IN EMERGENCY MNGR
REPORTS OF OVER 3 INCHES OF RAIN. A COUPLE BUILDINGS IN
THE BUSINESS DISTRICT REPORTED MINOR FLOODING.
&&
MBOGUTHLocal storm report, Jun 28, 5:12 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
512 PM EST TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG MIDDLEBURY 41.67N 85.71W
06/28/2005 ELKHART IN LAW ENFORCEMENT
TREES REPORTED KNOCKED DOWN.
&&
WAMSLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:35 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.